Tornadoes · United States · Missouri · 2005
F2 tornado, Oregon County, Missouri, November 5, 2005
This F2 tornado ran 9.0 miles across Oregon County on November 5, 2005, touching down at 10:20 PM CST and reaching 300 yards wide. It killed nobody, and did $1.5 million of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F2
- Date
- November 5, 2005
- Touchdown
- 10:20 PM CST (04:20 UTC)
- Path length
- 9.0 miles (14.5 km)
- Path width
- 300 yards (274 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.5 million
- County
- Oregon County
- Touchdown point
- 36.520, -91.380
- Lift-off point
- 36.580, -91.170
- Record number
- 1248
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 03:35 UTC | 04:30 UTC | Severe Thunderstorm Warning | SGF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 00:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at Nov 5, 10:11 PM CST, 9 minutes earlier.
Area forecast discussion, Nov 5, 10:11 PM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1011 PM CST SAT NOV 5 2005 .UPDATE...FRONT HAS MOVED EAST INTO FAR EASTERN MISSOURI AND THUNDERSTORMS AND SHOWERS HAVE ENDED BEHIND THE FRONT. A STRATOCU FIELD STILL REMAINS FROM SGF EAST BEHIND THE FRONT. UPDATED ZONES TO REMOVE SHOWERS AND TSTMS FOR MOST AREAS WEST OF THE FRONT. CLAYCOMB .PREV DISCUSSION... MAIN CONCERNS ARE THUNDERSTORM CHANCES THROUGH THIS EVENING AND FLUCTUATING TEMPERATURES IN LATER PERIODS. COLD FRONT HAS ONLY INCHED SOUTHWARD SINCE YESTERDAY..EXTENDING FROM WEST CENTRAL IL...TO JUST SOUTH OF KANSAS CITY INTO SOUTHEAST KANSAS. MODIFIED GULF AIR REMAINS IN PLACE OVER THE REGION WITH DEWPOINTS FROM THE MID 50S TO AROUND 60 DEG F. 18Z RAWINSONDE FROM KSGF INDICATES A STRONGER THAN EXPECTED CAP...ABOUT 5 DEG C FROM 850MB TO 800 MB. THIS IS MUCH STRONGER THAN THE NAM...AND EVEN SLIGHTLY STRONGER THAN WHAT THE GFS INDICATED FROM THE 12Z RUN. MECHANISMS THAT MAY POSSIBLY BREAK THE CAP WILL BE INCREASINGLY STRONG FORCING ALONG THE SURFACE FRONT...AND LIFT/COOLING/FORCING WITH A QUICKLY APPROACHING VIGOROUS SHORTWAVE...NOW MOVING INTO WESTERN KS. HONESTLY...HAVING A TOUGH TIME SIZING UP WHETHER THE CAP WILL BE OVERCOME...BUT COOLING ABOVE THE CAP SHOULD COMMENCE BEFORE 00Z AND BECOME FAIRLY SUBSTANTIAL AFTER 00Z AS THE FRONT IS MOVING THROUGH THE EASTERN MO OZARKS. CAP ALSO MAY BE ABOUT 2 DEG C WEAKER OVER THE EASTERN CWA (USING THE GFS AS A GUIDE). ML CAPES ABOUT 1000-1200 J/KG OFF THE GFS ALONG WITH 500 MB WINDS PROGGED TO STRENGTHEN TO 60-65 KTS BY 03Z. IF THE CAP BREAKS...SUPERCELLS ALONG THE EASTERN EDGE OF THE CWA POSSIBLE AS SURFACE WINDS BACK SOMEWHAT IN RESPONSE TO SURFACE LOW PRESSURE DEEPENING AS IT MOVE NORTHEAST THROUGH CENTRAL MO. O-3KM HELICITY INCREASES TO 300 M2/S2 ROLLA/SALEM POINT SOUNDING 00-03Z. BY THAT TIME...HOWEVER...SURFACE COOLING MAY ALSO LIMIT SURFACE BASED ACTIVITY BY THAT TIME. ALL-IN-ALL..HAVE MY HIGHEST POPS IN THE EASTERN CWA THIS EVENING AND MENTION SEVERE THREAT IN THE HWO IN THAT SAME AREA. 00Z SOUNDING WILL HELP INDICATE THE DEGREE OF MIDLEVEL COOLING WHICH SHOULD BE UNDERWAY BY THEN. HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY...THEN RETURN FLOW WILL RAPIDLY COMMENCE ONCE AGAIN EARLY MONDAY AS LEE SIDE TROUGHING DEVELOPS OVER THE HIGH PLAINS IN RESPONSE TO ANOTHER SHORTWAVE MOVING INTO THE ROCKIES. INITIALLY...CONDITIONS WILL BE DRY...AND THERE MAY BE A SOMEWHAT ELEVATED FIRE DANGER MONDAY. BELIEVE MODELS ARE A LITTLE FAST IN RETURNING MOISTURE TO THE REGION...BUT MOISTURE RETURN WILL EVENTUALLY BRING RH LEVELS UP LATE MONDAY INTO TUESDAY...ESPECIALLY ALONG THE WESTERN MO STATE LINE. WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY WITH SOME RECORD WARMTH A GOOD POSSIBILITY. MEDIUM RANGE MODELS HAVING SHOWING SIGNIFICANT TIMING DIFFERENCES...WITH THE 12Z GFS MORE AMPLIFIED AND SOMEWHAT SLOWER WITH NEXT FRONTAL PASSAGE WEDNESDAY. IF MODELS CONTINUE TO TREND THIS WAY...FROPA MAY BE DELAYED... OR PROGRESS SLOWED...AS SOUTHWEST FLOW ALOFT DEVELOPS OVER THE CENTRAL U.S.. FOR NOW STICKING PRETTY CLOSE TO NCEP SOLUTIONS...BUT HAVE EXTENDED RAIN CHANCES INTO ALL OF WEDNESDAY. PRETTY POTENT SYSTEM...ESPECIALLY AS DEPICTED BY THE ECMWF...SO SEVERE WEATHER NOT OUT OF THE QUESTION TUESDAY-WEDNESDAY...BUT A LONG WAY TO GO BEFORE THEN. ANOTHER HIGH BUILDS INTO THE AREA LATE IN THE WEEK. DSA && .AVIATION... FOR THE 00Z TAFS...COLD FRONT JUST ABOUT TO PUSH INTO JLN AT 23Z. MOST OF THE RADAR RETURNS SHOULD BE LOCATED EAST OF THE JLN/SGF FORECAST POINTS BY 00Z AND HAVE NOT INCLUDED ANY MENTION OF PRECIPITATION WITH THIS FORECAST. MAY SEE SOME BROKEN CEILINGS FOR A COUPLE OF HOURS IN SGF AT 3000 TO 4000 FEET HOWEVER AM EXPECTING VFR CONDITIONS REMAINDER OF FORECAST. LINDENBERG && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Nov 5, 4:57 PM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 457 PM CST SAT NOV 5 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 457 PM CST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS. A FEW STRONG TO SEVERE STORMS WILL DEVELOP AND PRODUCE UP TWO INCH IN DIAMETER HAIL AND DAMAGING WINDS OF 70 MPH. THE BETTER CHANCES FOR SEVERE WEATHER WILL BE OVER THE MISSOURI OZARKS...GENERALLY IN COUNTIES ALONG AND EAST OF A WARSAW TO CASSVILLE THROUGH MIDNIGHT. THE THREAT FOR ISOLATED TORNADOES WILL ALSO EXIST...ESPECIALLY OVER PORTIONS WEST CENTRAL AND CENTRAL MISSOURI THROUGH 10 PM THIS EVENING. DISCUSSION: A COLD FRONT TWILL SHIFT EAST THROUGH THE MISSOURI OZARKS THIS EVENING. A MIDDAY UPPER AIR OBSERVATION INDICATED A STRONG CAP IN PLACE OVER THE AREA DURING THE DAY...BUT AN APPROACHING UPPER LEVEL DISTURBANCE AND INCREASING CONVERGENCE ALONG THE FRONT WILL BREAK THE CAP OVER CENTRAL AND SOUTHERN MISSOURI. INSTABILITY AND VERTICAL WIND SHEAR WILL BE ADEQUATE FOR SEVERE SUPERCELL STORMS ALONG AND JUST AHEAD OF THE FRONT. THE STORMS WILL LIKELY DEVELOP INTO A SQUALL LINE BEFORE EXITING THE EASTERN MISSOURI OZARKS THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA TUESDAY NIGHT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING OVER EASTERN SECTIONS OF THE MISSOURI OZARKS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Nov 5, 7:00 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CST SAT NOV 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL LOUISBURG 37.75N 93.15W
11/5/2005 0.88 INCH DALLAS MO PUBLIC
SSLLocal storm report, Nov 5, 7:24 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
724 PM CST SAT NOV 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL CRANE 36.90N 93.57W
11/5/2005 0.88 INCH STONE MO LAW ENFORCEMENT
SSLLocal storm report, Nov 5, 7:30 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CST SAT NOV 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL MACKS CREEK 37.97N 92.98W
11/5/2005 1.75 INCH CAMDEN MO EMERGENCY MNGR
GOLF BALL HAIL AND 60 MPH WIND.
0620 PM HAIL 5 N CAMDENTON 38.07N 92.75W
11/5/2005 1.75 INCH CAMDEN MO AMATEUR RADIO
0622 PM HAIL LINN CREEK 38.03N 92.72W
11/5/2005 1.00 INCH CAMDEN MO PUBLICSpecial weather statement, Nov 5, 7:44 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 744 PM CST SAT NOV 5 2005 MOZ069-081-060245- CAMDEN-LACLEDE- 744 PM CST SAT NOV 5 2005 ...SIGNIFICANT WEATHER ALERT FOR CAMDEN AND LACLEDE COUNTIES UNTIL 845 PM CST... AT 742 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF LEBANON...AND MOVING NORTHEAST AT 50 MPH. STOUTLAND...SLEEPER...AND WET GLAIZE WILL BE IMPACTED WITH THIS STORM WITH PENNY SIZE HAIL. CRAMER
Local storm report, Nov 5, 9:52 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 PM CST SAT NOV 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST PURDY 36.82N 93.92W
11/5/2005 60 MPH BARRY MO PUBLIC
WIND GUST ESTIMATED BY PUBLIC. DAMAGE TO SIGN.
0654 PM HAIL LOUISBURG 37.75N 93.15W
11/5/2005 0.88 INCH DALLAS MO EMERGENCY MNGR
0827 PM TSTM WND DMG 2 S GOODHOPE 36.89N 92.80W
11/5/2005 DOUGLAS MO AMATEUR RADIO
THUNDERSTORM WINDS DESTROYED HOUSE.
0830 PM TSTM WND DMG 2 S GOODHOPE 36.89N 92.80W
11/5/2005 DOUGLAS MO AMATEUR RADIO
POWERLINES DOWN.
0836 PM HAIL WASOLA 36.80N 92.58W
11/5/2005 0.88 INCH OZARK MO AMATEUR RADIO
0842 PM HAIL 4 SE VANZANT 36.93N 92.27W
11/5/2005 1.00 INCH DOUGLAS MO PUBLIC
0935 PM TSTM WND DMG BAKERSFIELD 36.52N 92.15W
11/5/2005 OZARK MO LAW ENFORCEMENT
TREES DOWN.
SSLLocal storm report, Nov 5, 9:57 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 PM CST SAT NOV 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0827 PM TORNADO 2 S GOODHOPE 36.89N 92.80W
11/5/2005 DOUGLAS MO EMERGENCY MNGR
TORNADO DESTROYED HOME AND TOPPLED TREES NEAR THE
INTERSECTION OF HIGHWAYS DD AND 76.
SSLThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Little Rock, AR (KLZK), 00:00Z
4.3 hours before the tornado, 226 km from the path. November 6, 2005.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -118 J/kg
- Surface CAPE
- 727 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
- 0-3 km lapse rate
- 6.1 K/km
Little Rock, AR (KLZK), 12:00Z
7.7 hours after it, 226 km from the path. November 6, 2005.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -86526 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 2166 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.3 K/km
The radar
The Memphis radar (KNQA), 184 km away, was scanning. The volume nearest the touchdown began at 04:22 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 03:41 UTC | HAIL 1 | Moody | Howell, MO | |
| 04:10 UTC | HAIL 0.75 | 5 W Van Buren | Carter, MO | DIME SIZE HAIL REPORTED 5 MILES WEST OF VAN BUREN BY THE COUNTY SHERIFF. |
| 04:10 UTC | HAIL 0.75 | 5 W Van Buren | Carter, MO | |
| 04:10 UTC | HAIL 0.75 | Van Buren | Carter, MO | |
| 04:20 UTC | TORNADO 2 | 9 E Thayer | Oregon, MO | A NATIONAL WEATHER SERVICE STORM SURVEY REVEALED THAT AN F-2 TORNADO TOUCHED DOWN 9 MILES EAST OF THAYER NEAR HIGHWAY V. THE TORNADO CONTINUED ON A PATH 300 YARDS WIDE TO 3 MILES NORTHEAST OF MYRTLE. TWO MOBILE HOMES WER |
| 04:20 UTC | TORNADO 2 | 9 E Thayer | Oregon, MO | A NATIONAL WEATHER SERVICE STORM SURVEY REVEALED THAT AN F-2 TORNADO TOUCHED DOWN 9 MILES EAST OF THAYER. THIS TORNADO CONTINUED ON A PATH 300 YARDS WIDE TO 3 MILES NORTHEAST OF MYRTLE. TWO MOBILE HOMES WERE DESTROYED AN |
| 04:20 UTC | TORNADO | 9 E Thayer | Oregon, MO | A NATIONAL WEATHER SERVICE STORM SURVEY REVEALED THAT AN F-2 TORNADO TOUCHED DOWN 9 MILES EAST OF THAYER NEAR HIGHWAY V AND CONTINUED ON A PATH TO AROUND 3 MILES NORTHEAST OF MYRTLE. THIS TORNADO WAS IN A PATH 300 YARDS |
| 04:30 UTC | TSTM WND DMG | 1 Nw Myrtle | Oregon, MO | PRELIMINARY LAW ENFORCEMENT REPORTS SUGGEST THAT A HOME WAS DESTROYED. THIS DAMAGE WILL BE SURVEYED BY THE NATIONAL WEATHER SERVICE LATER THIS AFTERNOON. POTENTIAL TORNADO. |
| 04:34 UTC | TSTM WND DMG | Myrtle | Oregon, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED TREES IN THE COMMUNITY OF MYRTLE. |
| 04:40 UTC | TSTM WND DMG | 6 E Myrtle | Oregon, MO | PRELIMINARY LAW ENFORCEMENT REPORTS SUGGEST THAT A MOBILE HOME WAS DESTROYED ALONG COUNTY ROAD 287 NEAR ITS INTERSECTION WITH HIGHWAY 142. A NATIONAL WEATHER SERVICE STORM SURVEY WILL BE CONDUCTED IN THIS AREA LATER THIS |
| 04:40 UTC | TORNADO 2 | 3 E Myrtle | Oregon, MO | THIS IS AN EXTENSION OF THE TORNADO REPORTED 9 MILES EAST OF THAYER. A MOBILE HOME WAS DESTROYED BY THE F-2 TORNADO 3 MILES NORTHEAST OF MYRTLE. |
| 04:55 UTC | TSTM WND DMG | 16 W Doniphan | Ripley, MO | JUST SOUTH OF TUCKER - ISOLATED EXTENSIVE WIND DAMAGE TO HOUSE, BARN, AND BOAT. SEVERAL TREES DOWN. |
| 04:55 UTC | TSTM WND DMG | 3 S Tucker | Ripley, MO | EXTENSIVE FARM DAMAGE ON HWY 142. TREES AND POWER LINES DOWN ALONG PORTIONS OF HWY Z. |
| 04:55 UTC | TSTM WND DMG | Tucker | Ripley, MO | TREES AND POWER LINES DOWN...WIND EST. 60 MPH PLUS |
| 05:00 UTC | TORNADO | 1 S Tucker | Ripley, MO | BRIEF F0 TORNADO TOUCH DOWN. NO STRUCTURAL DAMAGE. TIME NOT DETERMINED. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2005 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of November 5, 2005
4 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| November 5 | 7:50 PM CST | F1 | Christian, MO | 17.0 | 530 | $500,000 | ||
| November 5 | 9:59 PM CST | F1 | Fulton, AR | 5.4 | 250 | 1 | ||
| November 5 | 10:39 PM CST | F2 | Ripley, MO | 7.4 | 250 | $70,000 | ||
| November 5 | 10:41 PM CST | F2 | Sharp, AR | 4.8 | 350 | 3 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.